MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 550
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Failure to Align (2522)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that capsulotomy was decentered and as a result system generated an unexpected image in the right eye of the patient during refractive surgery.The treatment outcome was unfortunate but the patient is expected to do well postoperatively.There was no capsular tear and the surgeon did not re dock as well.He docked on the eye once and maintained suction in the entire procedure.Further the surgeon when pushed the advanced prepositioning button, the system should have prompted the device to capture an updated docked image but it did not.
 
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
LENSX LASER SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24783857
Report Number2028159-2026-00442
Device Sequence Number6134018
Product Code OOE
UDI-Device Identifier00380659981623
UDI-Public(01)00380659981623(17)310925(11)210927(10)1437D9
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163551
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550
Device Catalogue Number8065998162
Device Lot Number1437D9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERION DIGITAL MARKER L
Patient Age43 YR
Patient SexMale